Alert archive / California / Winter Storm Warnings in 2006

Winter Storm Warning 4, NWS Reno, NV

January 29, 20067 counties in California; Douglas County, Washoe County, Nevada

NWS Reno, NV issued this winter storm warning at Jan 29, 2006, 3:39 PM PST for 7 counties in California; Douglas County, Washoe County, Nevada. It took effect at Jan 30, 2006, 6:00 AM PST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 29, 2006, 3:39 PM PST (23:39 UTC)
In effect from
Jan 30, 2006, 6:00 AM PST
Expired
Jan 30, 2006, 10:00 PM PST
In force
16 hr
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 80 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 11.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2006-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2006-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1440 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KREV 292339
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
339 PM PST SUN JAN 29 2006

...ANOTHER WINTER STORM WILL AFFECT THE REGION MONDAY...

.ANOTHER WINTER STORM WILL APPROACH THE WEST COAST ON MONDAY...
BRINGING A COLD FRONT THROUGH NORTHEASTERN CALIFORNIA AND NEVADA
MONDAY NIGHT. INCREASED MOISTURE ASSOCIATED WITH THIS SYSTEM AS
COMPARED WITH THE SYSTEM ON SATURDAY WILL ALLOW FOR MORE SIGNIFICANT
SNOWFALL TO OCCUR IN THE HIGH SIERRA MONDAY. 

CAZ071-301300-
/O.UPG.KREV.WS.A.0005.060130T1400Z-060131T0400Z/
/O.NEW.KREV.WS.W.0004.060130T1400Z-060131T0400Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE
339 PM PST SUN JAN 29 2006

...WINTER STORM WARNING IN EFFECT FROM 6 AM TO 8 PM PST MONDAY ABOVE 
5500 FEET...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 8 PM PST MONDAY. 

SNOW WILL BEGIN ABOVE 5500 FEET MONDAY MORNING IN WESTERN LASSEN
COUNTY AND SPREAD SOUTH DURING THE DAY. SNOWFALL TOTALS OF 6 TO 10
INCHES ARE EXPECTED ABOVE 5500 FEET BY MONDAY EVENING IN WESTERN
LASSEN COUNTY AND THE HIGHER TERRAIN OF PLUMAS AND SIERRA COUNTIES.
LIGHT SNOWFALL ACCUMULATIONS ARE POSSIBLE DOWN TO 5000 FEET DURING
THE LATE AFTERNOON AND EARLY EVENING AS A COLD FRONT MOVES THROUGH
THE REGION. 

IN ADDITION TO HIGHER TERRAIN SNOWFALL...WIND GUSTS TO 50 MPH ARE
EXPECTED ALONG AND EAST OF HIGHWAY 395 IN EASTERN LASSEN COUNTY
AHEAD OF THE COLD FRONT DURING THE AFTERNOON AND EARLY EVENING.
MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD BE
CAUTIOUS FOR SUDDEN WIND GUSTS THAT COULD CAUSE LOSS OF VEHICLE CONTROL.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER
SAFETY RULES...CARRY TIRE CHAINS...FOOD...WATER...BLANKETS AND A
FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY.

$$

CAZ072-NVZ002-301300-
/O.UPG.KREV.WS.A.0005.060130T1700Z-060131T0600Z/
/O.NEW.KREV.WS.W.0004.060130T1600Z-060131T0600Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
339 PM PST SUN JAN 29 2006

...WINTER STORM WARNING IN EFFECT FROM 8 AM TO 10 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 8 AM TO 10 PM PST MONDAY. 

SNOW WILL BEGIN NEAR 6500 FEET MONDAY MORNING AND WILL INCREASE
THROUGH THE AFTERNOON AS SNOW LEVELS DROP TO NEAR 5500 FEET.
SNOWFALL TOTALS OF 10 TO 14 INCHES ARE EXPECTED ABOVE 7000 FEET...
WITH 3 TO 6 INCHES AT LAKE LEVEL DURING THE AFTERNOON AND EARLY 
EVENING. IN ADDITION TO SNOWFALL...HIGHER TERRAIN CAN EXPECT WIND
GUSTS OVER 50 MPH...WHICH WILL PRODUCE AREAS OF BLOWING AND
DRIFTING SNOW AND VERY LIMITED VISIBILITIES.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING.  PRACTICE YOUR
WINTER SAFETY RULES...CARRY TIRE CHAINS...FOOD...WATER...BLANKETS
AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY.

$$

CAZ073-301300-
/O.NEW.KREV.SN.Y.0003.060130T2200Z-060131T0600Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
339 PM PST SUN JAN 29 2006

...SNOW ADVISORY IN EFFECT FROM 2 PM TO 10 PM PST MONDAY ABOVE 
7000 FEET...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A SNOW ADVISORY...
WHICH IS IN EFFECT FROM 2 PM TO 10 PM PST MONDAY. 

SNOW IS EXPECTED TO DEVELOP AROUND MIDDAY MONDAY AND SPREAD SOUTH
ALONG THE SIERRA CREST DURING THE AFTERNOON. AREAS ABOVE 7000 FEET 
WEST OF HIGHWAY 395 CAN EXPECT SNOWFALL TOTALS OF 4 TO 8 INCHES BY
MONDAY EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
4 follow-up statements
000 
WWUS45 KREV 301159
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
359 AM PST MON JAN 30 2006

...ANOTHER WINTER STORM WILL AFFECT THE REGION TODAY...

.ANOTHER WINTER STORM WILL APPROACH THE WEST COAST ON TODAY...
BRINGING A COLD FRONT THROUGH NORTHEASTERN CALIFORNIA AND NEVADA
TONIGHT. INCREASED MOISTURE ASSOCIATED WITH THIS SYSTEM...AS
COMPARED WITH THE SYSTEM ON SATURDAY WILL ALLOW FOR MORE SNOWFALL
TO OCCUR IN THE HIGH SIERRA TODAY.

CAZ071-302000-
/O.CON.KREV.WS.W.0004.060130T1400Z-060131T0400Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE
359 AM PST MON JAN 30 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING ABOVE 5500 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING ABOVE 5500 FEET.

SNOW WILL BEGIN ABOVE 5500 FEET THIS MORNING IN WESTERN LASSEN
COUNTY AND SPREAD SOUTH THROUGH THE DAY. SNOWFALL TOTALS OF 6 TO
10 INCHES ARE EXPECTED ABOVE 5500 FEET BY MONDAY EVENING IN FAR WESTERN
LASSEN COUNTY AND THE HIGHER TERRAIN OF PLUMAS AND SIERRA
COUNTIES. SNOW ACCUMULATIONS UP TO 2 INCHES ARE POSSIBLE DOWN TO
5000 FEET DURING THE LATE AFTERNOON AND EARLY EVENING AS A COLD
FRONT MOVES THROUGH THE REGION.

IN ADDITION TO HIGHER TERRAIN SNOWFALL...WIND GUSTS TO 50 MPH ARE
EXPECTED ALONG AND EAST OF HIGHWAY 395 IN EASTERN LASSEN COUNTY
AHEAD OF THE COLD FRONT DURING THE AFTERNOON AND EARLY EVENING.
MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD BE
CAUTIOUS FOR SUDDEN WIND GUSTS THAT COULD CAUSE LOSS OF VEHICLE
CONTROL.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER
SITUATIONS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING.
PRACTICE YOUR WINTER SAFETY RULES...CARRY TIRE
CHAINS...FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN
CASE OF AN EMERGENCY.

$$

CAZ072-NVZ002-302000-
/O.CON.KREV.WS.W.0004.060130T1600Z-060131T0600Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
359 AM PST MON JAN 30 2006

...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 10 PM PST THIS EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 10 PM PST THIS EVENING. 

SNOW WILL BEGIN NEAR 7000 FEET THIS MORNING AND WILL INCREASE
THROUGH THE AFTERNOON AS SNOW LEVELS DROP TO NEAR LAKE LEVEL.
SNOWFALL TOTALS OF 10 TO 14 INCHES ARE EXPECTED ABOVE 7000
FEET...WITH 2 TO 5 INCHES AT LAKE LEVEL DURING THE AFTERNOON AND
EARLY EVENING. IN ADDITION TO SNOWFALL...WIND GUSTS UP TO 50
MPH ARE LIKELY...WITH GUSTS UP TO 90 MPH OVER THE RIDGES. THESE
STRONG WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW AND
VERY LIMITED VISIBILITIES.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER
SITUATIONS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING.
PRACTICE YOUR WINTER SAFETY RULES...CARRY TIRE
CHAINS...FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN
CASE OF AN EMERGENCY.

$$

CAZ073-302000-
/O.CON.KREV.SN.Y.0003.060130T2200Z-060131T0600Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
359 AM PST MON JAN 30 2006

...SNOW ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM PST THIS EVENING ABOVE 7000 FEET...

A SNOW ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM PST THIS EVENING ABOVE 7000 FEET. 

SNOW WILL DEVELOP THIS AFTERNOON AND SPREAD SOUTH ALONG THE
SIERRA CREST THROUGH THIS EVENING. AREAS WEST OF HIGHWAY
395...ABOVE 7000 FEET AND MAINLY NORTH OF MONO LAKE CAN EXPECT
SNOWFALL TOTALS OF 4 TO 8 INCHES BY THIS EVENING. WIND GUSTS UP
TO 45 MPH IN THE AFTERNOON AND EVENING WILL ALSO PRODUCE LOCAL
AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

BENINATO
000 
WWUS45 KREV 302000
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1200 PM PST MON JAN 30 2006

...ANOTHER WINTER STORM WILL AFFECT THE REGION TODAY...

.ANOTHER WINTER STORM WILL APPROACH THE WEST COAST ON TODAY...
BRINGING A COLD FRONT THROUGH NORTHEASTERN CALIFORNIA AND NEVADA
TONIGHT. INCREASED MOISTURE ASSOCIATED WITH THIS SYSTEM...AS
COMPARED WITH THE SYSTEM ON SATURDAY WILL ALLOW FOR MORE SNOWFALL
TO OCCUR IN THE HIGH SIERRA TODAY.

CAZ071-310400-
/O.CON.KREV.WS.W.0004.000000T0000Z-060131T0400Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE
1200 PM PST MON JAN 30 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING ABOVE 5500 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING ABOVE 5500 FEET. 

SNOW WILL CONTINUE ABOVE 5500 FEET THROUGH THIS EVENING. AS A COLD
FRONT PASSES THROUGH NORTHEAST CALIFORNIA THIS AFTERNOON...SNOW
LEVELS WILL DROP TO NEAR 4500 FEET AROUND SUNSET. SNOWFALL TOTALS
OF 6 TO 12 INCHES ARE EXPECTED ABOVE 5500 FEET BY THIS EVENING IN
WESTERN LASSEN COUNTY AND THE HIGHER TERRAIN OF PLUMAS AND SIERRA
COUNTIES...INCLUDING YUBA PASS AND FREDONYER SUMMIT. GUSTY WINDS
COMBINED WITH THE SNOW WILL PRODUCE AREAS OF BLOWING SNOW WITH 
VISIBILITY BELOW 1 MILE AT TIMES.

IN AREAS BETWEEN 4500 AND 5500 FEET...1 TO 4 INCHES OF SNOW ARE
EXPECTED BY THIS EVENING...WITH LITTLE OR NO ACCUMULATION EXPECTED
IN THE LOWER VALLEYS OF EASTERN LASSEN COUNTY. WIND GUSTS TO 50
MPH ARE ALSO EXPECTED IN EASTERN LASSEN COUNTY AHEAD OF THE COLD
FRONT DURING THE AFTERNOON. MOTORISTS...ESPECIALLY THOSE IN HIGH
PROFILE VEHICLES...SHOULD BE CAUTIOUS FOR SUDDEN WIND GUSTS THAT
COULD CAUSE LOSS OF VEHICLE CONTROL.

$$

CAZ072-NVZ002-310600-
/O.CON.KREV.WS.W.0004.000000T0000Z-060131T0600Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
1200 PM PST MON JAN 30 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING ABOVE 7000 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING ABOVE 7000 FEET.

SNOW WILL INCREASE ABOVE 7000 FEET THROUGH THIS AFTERNOON. AS A
COLD FRONT MOVES ACROSS THE REGION THIS AFTERNOON...SNOW LEVELS
WILL DROP TO NEAR 5500 FEET BY SUNSET. SNOWFALL TOTALS OF 10 TO
15 INCHES ARE EXPECTED ABOVE 7000 FEET BY THIS EVENING...WITH 3
TO 6 INCHES AT LAKE LEVEL MAINLY ALONG THE NORTH SHORE. IN ADDITION
TO SNOWFALL...WIND GUSTS UP TO 50 MPH ARE LIKELY...WITH GUSTS UP
TO 90 MPH OVER THE RIDGES. THESE STRONG WINDS WILL PRODUCE AREAS
OF BLOWING AND DRIFTING SNOW AND VERY LIMITED VISIBILITIES.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR
WINTER SAFETY RULES...CARRY TIRE CHAINS...FOOD...WATER...BLANKETS
AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY.

$$

CAZ073-310600-
/O.CON.KREV.SN.Y.0003.060130T2200Z-060131T0600Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
1200 PM PST MON JAN 30 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

SNOW WILL DEVELOP THIS AFTERNOON AND SPREAD SOUTH ALONG THE
SIERRA CREST THROUGH THIS EVENING. AREAS WEST OF HIGHWAY 395...
ABOVE 7000 FEET AND MAINLY NORTH OF MONO LAKE CAN EXPECT SNOWFALL
TOTALS OF 4 TO 8 INCHES BY THIS EVENING. WIND GUSTS UP TO 45 MPH
IN THE AFTERNOON AND EVENING WILL ALSO PRODUCE LOCAL AREAS OF
BLOWING SNOW AND REDUCED VISIBILITIES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS45 KREV 310344
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
744 PM PST MON JAN 30 2006

CAZ071-310445-
/O.EXP.KREV.WS.W.0004.000000T0000Z-060131T0400Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE
744 PM PST MON JAN 30 2006

...WINTER STORM WARNING WILL EXPIRE AT 8 PM PST THIS EVENING...

THE WINTER STORM WARNING WILL EXPIRE AT 8 PM PST THIS EVENING. 

SNOW FROM TODAYS WINTER STORM HAS ENDED WITH ONLY SCATTERED LIGHT SNOW
SHOWERS EXPECTED UNTIL MIDNIGHT TONIGHT. THEREFORE THE WINTER
STORM WARNING WILL EXPIRE AT 8 PM.

$$

CAZ072-NVZ002-310600-
/O.CON.KREV.WS.W.0004.000000T0000Z-060131T0600Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
744 PM PST MON JAN 30 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

SNOW WILL CONTINUE THROUGH 10 PM ACROSS THE LAKE TAHOE BASIN AS
ONE MOREBAND MOVES THROUGH. SNOW TOTALS SO FAR HAVE RANGED FROM 3
INCHES AT LAKE LEVEL TO MORE THAN 6 INCHES ABOVE 7000 FEET. AN
ADDITIONAL 1 TO 3 INCHES IS EXPECTED OVER THE NEXT TWO HOURS.
EXPECT STORM TOTALS OF 3 TO 6 INCHES AT LAKE LEVEL WITH UP TO A
FOOT ABOVE 7000 FEET. IN ADDITION...STRONG WINDS AT THE PASSES
WILL CREATE LOCALIZED BLIZZARD CONDITIONS.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...
 SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR
WINTER SAFETY RULES...CARRY TIRE CHAINS...FOOD...WATER...BLANKETS
AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY.

$$

CAZ073-310600-
/O.CON.KREV.SN.Y.0003.000000T0000Z-060131T0600Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
744 PM PST MON JAN 30 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

SNOW WILL CONTINUE WEST OF U.S. 395 UNTIL 10 PM THIS EVENING. THE
SNOW MAY BECOME BRIEFLY HEAVY AT TIMES...ESPECIALLY NEAR THE
SIERRA CREST. STORM TOTAL ACCUMULATIONS OF 3 TO 8 INCHES ARE
EXPECTED...MAINLY WEST OF U.S. 395.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

JHW
000 
WWUS45 KREV 310538
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
938 PM PST MON JAN 30 2006

CAZ072-NVZ002-310645-
/O.EXP.KREV.WS.W.0004.000000T0000Z-060131T0600Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
938 PM PST MON JAN 30 2006

...WINTER STORM WARNING WILL EXPIRE AT 10 PM PST THIS EVENING...

THE WINTER STORM WARNING WILL EXPIRE AT 10 PM PST THIS EVENING. 

SNOW IS ENDING ACROSS THE LAKE TAHOE BASIN THIS EVENING. THEREFORE
THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE AT 10 PM. ONLY
ISOLATED SNOW SHOWERS ARE EXPECTED THE REMAINDER OF THE NIGHT...
WITH UP TO AN INCH SOUTH OF LAKE TAHOE POSSIBLE UNTIL MIDNIGHT.

$$

CAZ073-310645-
/O.EXP.KREV.SN.Y.0003.000000T0000Z-060131T0600Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
938 PM PST MON JAN 30 2006

...SNOW ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

SNOW IS DIMINISHING ACROSS MONO COUNTY THIS EVENING AND ONLY
SCATTERED SNOW SHOWERS ARE EXPECTED THE REMAINDER OF THE NIGHT.
THEREFORE THE SNOW ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 PM.

$$

JW

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this winter storm warning went out at Jan 29, 3:00 PM PST, 39 minutes earlier.

Area forecast discussion, Jan 29, 3:00 PM PST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
300 PM PST SUN JAN 29 2006

.SHORT TERM...
MOIST RIDGE OVER AREA TONIGHT WITH CLOUDY SKIES AND ISOLATED
SHOWERS ACROSS WARNERS AND MTNS OF NRN LASSEN. PCPN INCREASES
AHEAD OF NEXT TROUGH ON MONDAY AM REACHING TAHOE AREA AROUND 14Z
AND MONO COUNTY AROUND 20Z. QPF AMOUNTS RANGE FROM AROUND AN
INCH IN TAHOE AREA ABOVE 7000 FEET TO A HALF AN INCH IN MONO
COUNTY ALONG SIERRA. HAVE UPGRADED WS WATCHES TO WARNINGS IN
TAHOE AND LASSEN ZONE ABOVE 5500 FEET. PW PLUME OF AROUND 1.25
TO 1.50 INCHES TAPPING MOISTURE FROM SUBTROPICS RESULTING IN
DEEPER MOIST LAYER AND MORE SPILL OVER INTO TAHOE BASIN AND
WRN NV VALLEYS LATE MON AND MON NGT. SNOW LEVELS STARTING
OUT AROUND 6500 FEET THEN LOWERING TO LAKE LEVEL OR NEAR 5500
FEET LATE MON AFTN. SNOW LEVELS LOWERING TO AROUND 4500-5000
LATE MON EVE HOWEVER EXPECT LITTLE SNOW ACCUMULATIONS IN WRN
NV VALLEYS AS BULK OF FRONTAL MOISTURE SHOULD BE EAST OF AREA
BY LATE MONDAY EVENING. SW WINDS PRECEDING FRONT ON MONDAY
SHOULD SEE GUSTS TO NEAR 50 MPH IN WIND PRONE AREAS OF WRN
NV WITH GUSTS TO 90 MPH ALONG SIERRA CREST. HAVE ISSUED WIND
ADVISORIES IN RENO CARSON CITY AREA AND NRN WASHOE/SURPRISE
VALLEY AREAS FROM 10 AM TO 6 PM MONDAY. ALSO EXPECT GUSTY
WINDS IN LASSEN AND MONO COUNTIES ALONG HIGHWAY 395 CORRIDOR
BUT THESE AREA COVER BY WINTER STORM WARNINGS AND ADVISORIES
SO NO SEPERATE WIND HEADINGS. SNOW TAPERING OFF TO SHOWERS
LATE MONDAY EVENING WITH BREAK IN WEATHER ON TUESDAY AS
HIGH PRESSURE REBUILDS INTO AREA. NEXT SYSTEM SPREADING PCPN
INTO NRN SIERRA TUESDAY NIGHT IN EXIT REGION OF POWERFUL ERN
PAC JET OF AROUND 170 KTS ALONG 40 N. THIS FIREHOSE PATTERN
COULD BRING SIGNIFICANT PCPN TO NRN SIERRA TUES NGT INTO WED
WITH SNOW LEVELS RISING TO AROUND 7000 FEET. WILL NEED TO
MONITOR RIVERS AND STREAMS GIVEN POTENTIAL FOR HEAVY RAIN
AND HIGH SNOW LEVELS. QPF MODELS SHOWING RATHER NARROW BAND
OF PCPN IMPINGING ON NRN CA SO CONFIDENCE IN QPF AMOUNTS LOW
AT THIS TIME. CYLKE

.LONG TERM...THURSDAY THROUGH SUNDAY...
FLAT RIDGE BUILDS INTO THE WEST COAST THURSDAY PUSHING MOIST ZONAL
FLOW NORTH INTO THE PACNW. FLOW BECOMES MORE AMPLIFIED GOING INTO
FRIDAY AS DIGGING ERN PACIFIC TROUGH CRANKS UP THE WEST COAST
RIDGE...SO TAPERED THE POPS BACK A LITTLE HITTING ON THE NRN ZONES.
MODELS ARE PRETTY UNCERTAIN ABOUT NEXT SYSTEM MOVING ONSHORE GOING
INTO NEXT WEEKEND BUT LOOK TO BE TRENDING TOWARD A FASTER AND DEEPER
SOLUTION. MAIN UNCERTAINTIES ARE BOTH TIMING AND HOW FAR SOUTH THE
WAVE TRACKS WITH CURRENT FORECAST LEANING TOWARD A FRIDAY NIGHT INTO
SATURDAY MORNING STORM SYSTEM MAINLY FROM LAKE TAHOE NORTH. WINDY
CONDITIONS ARE EXPECTED AHEAD OF THE SYSTEM WITH A RATHER STRONG
COLD FRONT MOVING ACROSS THE CWA SATURDAY. HIGH PRESSURE RETURNS
BEHIND THE SYSTEM SUNDAY WITH RATHER COLD VALLEY TEMPERATURES AND
INVERSION CONDITIONS. JORDAN
&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL TONIGHT ALTHOUGH ISOLD -SHRA AND VIRGA
POSSIBLE NORTH OF KLOL-KSVE LINE THROUGH 04Z. -RA WITH MVFR
CONDITIONS WILL DEVELOP OVER MOUNTAINS NORTH OF KSVE BY 10Z
SPREADING TO THE CENTRAL SIERRA NEAR LAKE TAHOE AROUND 15Z. HEAVIER
PRECIP WITH IFR CONDITIONS EXPECTED OVER THE CENTRAL SIERRA 18-24Z.
ISOLD TO SCT -SHRA ALONG WITH AREAS SLY WIND G35KT EXPECTED ACROSS
WRN NEVADA 18-24Z. COLD FRONT EXPECTED TO PASS KLOL-KRNO AREA AROUND
00Z. JORDAN
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY FROM 10 AM TO 6 PM PST MONDAY FOR NVZ003-NVZ005.

     WINTER STORM WARNING FROM 8 AM TO 10 PM PST MONDAY FOR NVZ002.

CA...WINTER STORM WARNING FROM 6 AM TO 8 PM PST MONDAY FOR CAZ071.

     WIND ADVISORY FROM 10 AM TO 6 PM PST MONDAY FOR CAZ070.

     SNOW ADVISORY FROM 2 PM TO 10 PM PST MONDAY FOR CAZ073.

     WINTER STORM WARNING FROM 8 AM TO 10 PM PST MONDAY FOR CAZ072.

&&
Hazardous weather outlook, Jan 29, 6:00 AM PST, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
600 AM PST SUN JAN 29 2006

CAZ070>073-NVZ001>005-301500-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
600 AM PST SUN JAN 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER WINTER STORM WILL MOVE THROUGH THE AREA QUICKLY MONDAY
THROUGH MONDAY EVENING BRINGING MOUNTAIN SNOW AND STRONG WINDS AGAIN.

A WINTER STORM WATCH IS IN EFFECT FOR THE GREATER LAKE TAHOE AREA
AND FOR NORTHEASTERN CALIFORNIA FROM MONDAY MORNING THROUGH MONDAY EVENING.
SEE THE LATEST WINTER WEATHER MESSAGE/WWUS45 KREV WSWREV/ FOR
ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER EVENTS ACCORDING
TO ESTABLISHED CRITERIA.

SMM

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 3:38 AM PSTWinter Storm WatchREVAlpine, El Dorado, Lassen, Nevada, Placer, Plumas and 1 more12 hr
Jan 29, 3:39 PM PSTSnow AdvisoryREVMono30 hr
Jan 29, 3:48 PM PSTWind AdvisoryREVModoc24 hr

Nearby

Winter Storm Warnings in California, 2006Winter Storm Warnings in Nevada, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.